Forum

Arggggh!!!!!cramps

Hi all, for the last few weeks I have felt very emotional I could cry at anything, and feel so tired. But it’s the cramps in my feet and legs that are driving me crazy, I’ve had it 3 nights on the trot and it always happens when I go to bed. The other night I had to hobble down the stairs in agony to get hot water bottle to put on my feet because they were so cold and cramped up!!! Is this a symptom of ms or relapse ? And has anyone got any tips for the cramps I would really appreciate some help. Thank you nic x

Try magnesium and perhaps a few stretches. I hope you find some relief soon.

http://www.nhfw.info/magnesium.html

I don’t know if this will help but my feet have been better at night from wearing bed socks.

I get very confused that we have a lady named Marcus. I can’t remember your other name, sorry.

Anyway, are you on anything for the cramps? I have found Baclofen helps a lot, especially since I upped the dose recently, although I still get the odd quite bad one that gets through.

It is a symptom of MS, yes (or of a relapse). I get them all the time now, due to past damage.

If it’s only mild or occasional, self help remedies like stretching, bed socks and hot water bottles, or drinking tonic water (for the quinine) might suffice.

But if it’s severe and/or persistent, it needs treating; see the doctor.

Tina

was told by neuro physio when I attended that quinine helps as do bananas and magnesium.

Hope they soon go away. I went through dreadful time with them, they came, lasted a good few months then went away again, so hope yours do too. Not nice.

best wishes

bren

x

hi everyone, they are super ideas and will defo give them a try, because all i have tried so far is the hot water bottle. many thanks you lovely people, keep well and i will let you know how i get on x nicola x ( marcus is my little boys name sorry to confuse lol!) x

Wow this has actually answerd my question, I went to the hospital saterday night, because I was in dat much pain with my left leg, when I got to the hospital they told me it sounds like I may have a sprain, they told me to go back yesterday, so I did, when I got there, they told me there was nothing they can do as I have MS, so I went to my GP tonight, he had a look at it and told me it wasnt a spain that is was due to spasms and cramps, I asked him if this was due to my MS, as I have only just been dignossed and I dont know atm what is a symptom to it or not, and he came out with, I dont know, he wasnt very helpful at all.

Kylie x

Kylie,

Before I was diagnosed, I always kept thinking I had “sports injuries”, or some such - which was a bit odd really, as I didn’t do much sport.

Always had strained this, or sprained that - didn’t really understand how I was doing it. Pulled a hamstring once, getting up to answer the phone!

Since my diagnosis, all is explained. Not only can the painful spasticity feel like an injury, but you also get more real injuries, if you have v. tight muscles, with no flexibility. No wonder I was always hurting myself!

Tina

x

Ask your MS Nurse/Neuro/GP about Baclofen which reduces and/or alleviates the spasms. I take 40Mg/day Baclofen with 8Mg Tizanidine for my spasticity. Makes it about 90% better.

Hope this helps

Hi dave, I will give my nurse a call about that thank you for your reply. Nicola

When l read your post Marcus - straightaway l thought ‘Magnesium’ - then l see that Whammel has already said it - so l am just endorsing his reply. Holland and Barrett do 250mg magnesium. lts worth googling magnesium and looking at the benefits of taking it. Magnesium use to come in the form of Empsom Salts/Fynnon Salts - and was considered a ‘cure all’

lt helps with joint pain - but is also a laxative - so be aware.

Hope you improve soon Marcus

F.

Hi F, I will defo have a look at that if it helps with the joint pain that would be marvellous! Because the pain I get in my right hip is agony! Thank you for that. X

My Ms NURSE told me about Baclofen today, but she said unfortunatally I suffer with to much fatigue already and that Baclofen, can make you more tired.

Kylie x

Hi Kylie,

That doesn’t seem a very good reason not to try it! I suffer from fatigue too. Baclofen can make some people more weak and tired, but not everyone. I have never had that side effect. I don’t think you should be refused treatment on the basis of a side effect you may not even get.

The only way to know for sure is to try: you might turn out to be perfectly okay with it.

Tina

x

Hi guys, I’m willing to try anything because when the cramp comes on omg! It is agony. Nic x

Hi, I have suffered cramp for 20+ years (long before MS appeared). I take quinine (now 300mg,but I did start on 200mg) from the doctors. But quinine is also in tonic water if you can’t get to the doctor. Magnesium is also a big help.

Lynne x

Thank you Ann-Marie and Lynne for your reply’s tonic water is a good idea but if it does carry on perhaps a trip to the doctor then. Takecare Nicola x

omg I’ve just started getting cramps in my right calf, at night when sleeping, almost crying with the pain, definitely crying out loud that’s for sure. Another new symptom ? joy… adding to the growing list on the ms journey…roll on ms nurse visit…

Jacky. I find Magnesium spray is great for cramp. Helps ease restless legs and pain too. I spray it onto my palm and rub into the area needed, It’s an oil and is treacherous if it goes on the floor. I get mine in Holland and Barrett.

I have had these cramps or spasms for several years and about 7 years ago my consultant advised me to take

Tizanidine 2 mg tablet.

They only last 2 hours before the effects wear off and they also make you drowsy which l helps with the sleep

If you read the leaflet they basically relax you muscles

I go to bed at 11pm take one 2mg then wake up at 1am then take another and wake up at 3am etc etc and I get up at 8am after a pretty good nights sleep.

Dave 38 also mentioned them, they do work for me.

Bertie